Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 98, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 24, 2010, 9:23 AM CDT for Carroll County, Henderson County, Madison County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2010, 9:23 AM CDT (14:23 UTC)
- Expired
- May 24, 2010, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:39 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 24, 6:39 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 639 AM CDT MON MAY 24 2010 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 408 AM CDT MON MAY 24 2010/ DISCUSSION... IT WAS ANOTHER WARM AND HUMID EARLY MORNING ACROSS THE MIDSOUTH. SKIES WERE CLEAR. SOME FOG HAD FORMED WITH LIGHT WINDS...BUT DO NOT THINK THE FOG WILL BECOME A SIGNIFICANT PROBLEM THIS MORNING. AN UNSEASONABLY HOT DAY CAN BE EXPECTED ACROSS THE MIDSOUTH TODAY. THINK THIS WILL LIKELY BE THE HOTTEST DAY OF THE WEEK. WITH LIGHT LOW LEVEL WINDS AND LIMITED MIXING...THINK TEMPERATURES WILL WARM INTO THE LOWER AND MID 90S. HEAT INDEX READINGS WILL EVEN CLIMB INTO THE UPPER 90S FROM MEMPHIS SOUTHWESTWARD. AFTERNOON HIGHS WILL BE ABOUT 10 DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR AND MAY APPROACH RECORD HIGHS IN SOME LOCATIONS INCLUDING MEMPHIS. THE UPPER LEVEL RIDGE OVER THE REGION WILL WEAKEN JUST SLIGHTLY TODAY ALLOWING FOR A LITTLE BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BY LATE THIS AFTERNOON AND EARLY EVENING...HAVE POPS RANGING FROM 30 PERCENT IMMEDIATELY ALONG THE TN RIVER TO 20 PERCENT ELSEWHERE. THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON DUE TO THE HEAT WITH SBCAPES CLIMBING TO BETWEEN 3000 AND 4000 J/KG THIS AFTERNOON. AS A RESULT...A FEW THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. ONLY SUBTLE CHANGES IN THIS WEATHER PATTER CAN BE EXPECTED THROUGH THURSDAY. WILL CONTINUE WITH A 20 TO 30 PERCENT CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. 850 MB TEMPERATURES ARE FORECAST TO COOL JUST SLIGHTLY WITH AFTERNOON HIGHS IN THE UPPER 80S AND LOWER 90S...STILL ABOVE NORMAL. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. CONFIDENCE DECREASES IN THE FORECAST FOR FRIDAY INTO THE WEEKEND. THE GFS INDICATES A BACKDOOR COLD FRONT WILL PUSH THROUGH THE MIDSOUTH FRIDAY WITH SCATTERED THUNDERSTORMS...THEN A COOLER...DRIER AND MORE STABLE AIR MASS WILL SPREAD OVER THE REGION FOR AT LEAST THE BEGINNING OF THE WEEKEND. THE ECMWF SEEMS TO ALSO INDICATE THIS SCENARIO TO SOME EXTENT BUT IS MUCH WEAKER WITH THE FRONT. FOR NOW KEPT THE WEEKEND DRY WITH SOMEWHAT COOLER TEMPERATURES...BUT DID NOT GO QUITE AS LOW AS SHOWN BY THE MEX MOS. JCL && .AVIATION... 12Z TAFS SIMILAR WEATHER TO YESTERDAY... CLEAR MORNING SKIES AND ISOLATED PATCHY LIFR FOG SHOULD GIVE WAY TO AREAWIDE VFR AND SCATTERED CUMULUS BY MIDMORNING. A FEW AFTERNOON THUNDERSTORMS WILL BE POSSIBLE...WITH THE TN RIVER VALLEY LIKELY SEEING BEST CHANCES. COVERAGE STILL TOO LIMITED TO TEMPO A TSRA MENTION. HAVE CHOSEN TO HANDLE WITH A BKN CB GROUP AT THIS TIME. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 93 74 90 72 / 20 20 30 20 MKL 92 67 89 66 / 20 20 30 20 JBR 92 68 90 68 / 20 20 30 20 TUP 93 70 90 68 / 20 20 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 24, 4:14 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CDT MON MAY 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 414 AM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, May 24, 9:01 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 901 AM CDT MON MAY 24 2010 TNZ020-021-052-054-241430- CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN- 901 AM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 930 AM CDT FOR... SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTH OF BARGERTON AT 901 AM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES... INCLUDING LOCATIONS NEAR LEXINGTON...MILAN...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE AND PIN OAK LAKE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:13 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 47 min |
| May 24, 11:29 AM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Obion, Weakley | 3 hr |
| May 24, 11:44 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 46 min |
| May 24, 11:56 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 24, 11:57 AM CDT | Flash Flood Warning | MEG | Fayette, Haywood, Tipton | 3 hr |
| May 24, 12:16 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 24, 12:30 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion | 45 min |
| May 24, 12:41 PM CDT | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| May 24, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 49 min |
| May 24, 12:43 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 47 min |
| May 24, 12:46 PM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 2 hr |
| May 24, 12:55 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Lake, Obion | 105 min |
| May 24, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 42 min |
| May 24, 1:08 PM CDT | Flash Flood Warning | MEG | Fayette | 4 hr |
| May 24, 1:14 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 46 min |
| May 24, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 49 min |
| May 24, 1:28 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Haywood, Lauderdale and 2 more | 3 hr |
| May 24, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 46 min |
| May 24, 1:48 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 42 min |
| May 24, 2:16 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman | 3 hr |
| May 24, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 35 min |
| May 24, 3:43 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Hardin, Henderson | 3 hr |
| May 24, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 34 min |
| May 24, 4:35 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Hardin, Henderson, McNairy, Madison | 3 hr |
| May 24, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 24 min |
| May 24, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, Henderson, McNairy, Madison | 37 min |
| May 24, 6:36 PM CDT | Flash Flood Warning | MEG | Hardin | 2 hr |
| May 24, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 50 min |
| May 24, 1:41 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 3 hr |
| May 24, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 50 min |
| May 24, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate, Tunica | 47 min |
| May 24, 3:38 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 37 min |
| May 24, 3:52 PM CDT | Flash Flood Warning | MEG | Calhoun, Coahoma, Lafayette, Panola, Pontotoc, Quitman and 2 more | 3 hr |
| May 24, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 28 min |
| May 24, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 35 min |
| May 24, 4:48 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 84 min |
| May 24, 12:05 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 40 min |
| May 24, 12:36 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, St. Francis | 4 hr |
| May 24, 12:57 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 48 min |
| May 24, 1:41 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 49 min |
| May 24, 1:57 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 48 min |
| May 24, 2:18 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 42 min |
| May 24, 2:23 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence | 3 hr |
| May 24, 3:08 PM CDT | Flash Flood Warning | MEG | Clay, Lawrence, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.